The Forums Forums Ask The Community best anti-depressant for depression/anxiety that co-exists with adhd?

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Anonymous
    Inactive
    #88201 |

    hi i hope you are well.

    im currently on ritalin la for my adhd and zoloft for depression/anxiety.

    my question is is there a specific or preferred anti-depressant used when treating a person with adhd for anxiety/depression?

    thank you for your time

    ADDled
    Member
    #92299 |

    I think if you ask 10 different ADHDer’s that have comorbid depression/anxiety what meds they’re using, you’ll get ten different answers. Unfortunately, there is no “one-size, fits all” antidepressant that specifically works for those with ADHD, it’s more like adjusting the dosage or changing the prescription. Or, realizing the efficacy of the meds has reduced over time. I know this is what happens to me. After a year or two on a particular antidepressant, the effects seem to lose “horsepower”.

    I have been on several different antidepressants during the years, and have used most of them. Prozac, Paxil, Effexor was really good for a while, I’m now on Welbutrin

    And it’s further complicated because each one of us has unique brain chemistry, that at best, a recommended solution is reduced to an educated guess (well, actually a really good educated guess…).

    I’m not putting down the psychology profession, but they have some really significant hurtles here. As I understand it, in terms of the psychopharmacological aspect, the serotonin, dopamine or norepinephrine levels are so infinitesimally small, it’s really hard to accurately measure exactly what is going on inside our heads. That’s makes it difficult for prescribing precisely what is required. The Doc’s have an idea of what is a good starting point, based on experience, and the ability to make mid course correction along the way. But you need to provide the feedback.

    Be forthright with your Doc: you are a team after all. If things aren’t working as well as they should, tell your Doc and adjust the meds or have the prescription changed. What it really amounts to is being more aware of how you feel. And why.

    When I have to change meds, that’s a particularly hard thing to do for me. There is a “wash-out” period to allow your body to flush out the existing meds. Then there is the “ramp-up” period for the new stuff. Talk about messing with your mind!

    Just keep in mind, all this will be worth it.

    Hope this helps…

    crystalsphinx
    Participant
    #92300 |

    I’ve been going through the same problems about drug “washout” and ramp up etc. The drugs I take tend to stop working after a while. i am currently on wellbutrin and pristiq. I’m not even taking a stimulant pill since it doesn’t help me enough. The bad side effects outweigh the good. I am currently taking adderall 3-4 times a week.

    Anonymous
    Inactive
    #92301 |

    I have found that Lexapro works wonderfully. Unfortunately, it’s very expensive and many insurance plans don’t cover it. I pay about $35 a month for it, and some people pay $50 a month and that is after their doctor appeals the insurance compay.

    BUT…IT WORKS. I’m a huge advocate for Lexapro, and luckily there should be a generic coming out in February of 2012.

    You should definitely talk to your doctor about what is best for you. Everyone is different and it may take a few tries.

    Best of luck!

    Robbo
    Member
    #92302 |

    dang, I goofed, I’ll try again tomorrow… I can’t concentrate tonight.

    Robbo
    Member
    #92303 |

    I’ve watched too many friends go through hell, me included due to being given the wrong medication. Medications are good, Important, Life saving, and sanity saving. I think it’s very important to rely on much more than just the medication. That truth is talked about well here. Especially if you watch a lot of the videos. I fell asleep watching one last night. After al least 15 others. I’m hoping to find a place where there is more good doctors advice to combine with the real psychiatrist, and other doctors who prescribe medz for me, a team effort. Where I make the final decision what goes in my body. Food is definitely medicine. Eating healthy is at least half our solution depending on your problems of course. A belly full of pills and no food is just dumb, of course accept for first thing in the morning when I take my thyroid medication. I have to take it on an empty stomach with lots of water and wait a half hour before I eat.

    I think I’m saying this mostly to remind myself (and go eat) But I do hope someone tells me a good place here, or on the Internet to get some good medication truth/advice to go along with the doctors I’m already seeing. A dietitian is one of the more important experts to talk to, I’m not just saying that because I’m the proud father of one. It’s True!!! My next career will probably be herbal medicine. I’d like to find a way to get more regulation for herbal medications without more government controi. Is that realistic? As determined as we can be I’m sure it’s possible. HYPER-FOCUS BABY!

    K datz it, thanks gang.

    Robbo
    Member
    #92304 |

    I’m hoping to get some feedback about Wellbutrin side affects. I think It may have made me too hyper. For more than a year I used to skip one of two 150 mg tabs 2 or 3 times a month. Especially when I was in the hospital not getting ANY DANG SLEEP!!! not freakin fun. Now I’m mellowing out after the brain doc said I could take just one a day. But I have less impulse control, and I smoked a couple cigarettes last week! DANG! no more though. I keep making a butt outa myself. Fortunately just one tattoo! hehe. And I still like it. I draw on my shoes a lot instead, and all over anything close when my heads really running in 7th gear…. (that’s a lot, too) It’s riddiculous how much “inspirational” stuff I come up with and write down. And later realize It’s not always all that brilliant… uugh. It’s no fun feeling like a wierdo.

Viewing 7 posts - 1 through 7 (of 7 total)
  • You must be logged in to reply to this topic.